MAUDE Adverse Event Report: DEGANIA MEDICAL DEVICES PVT. LTD. FOLEY CATHETER, 400 SERIES 8 FRENCH; CATHETER, UPPER URINARY TRACT

DEGANIA MEDICAL DEVICES PVT. LTD. FOLEY CATHETER, 400 SERIES 8 FRENCH; CATHETER, UPPER URINARY TRACT
Model Number 81-080408
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the device is manufactured for (b)(4) by (b)(4).A photograph of the defective device was sent to (b)(4) for evaluation, and the manufacturer determined that the root cause was the result of use error.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint (b)(4) was received for a foley catheter (finished good 81-080408, lot not provided) that contained a temperature probe wire that was protruding from the device.The device history record could not be reviewed because the lot number was not reported.Raw material and finished good inventory were checked and no non-conforming product was found.A sample was received from the customer for evaluation.Photos of the defective device were taken and sent to the manufacturer, (b)(4), for evaluation.The vendor determined that the catheter was pulled strongly, stretching the silicone shaft and thermocouple wire, which caused the deformation.A supplier corrective action request was issued to (b)(4).A response has been received.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The temperature probe wires were protruding from the catheter, which placed the patient at risk for significant urethral injury.The catheter was removed and replaced, and there was no patient harm.

Brand Name
FOLEY CATHETER, 400 SERIES 8 FRENCH
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEGANIA MEDICAL DEVICES PVT. LTD.
275 & 251 sec-6 imt manesar
gurgaon, haryana 12205 0
IN  122050
MDR Report Key8116868
Report Number2320762-2018-00012
Device Sequence Number16566941
Product Code EYC
UDI-Device Identifier00749756045803
UDI-Public00749756045803
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080408
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1